Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 7, NWS Lubbock, TX

March 9, 201324 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 9, 2013, 9:53 PM CST for 24 counties in Texas. It took effect at Mar 10, 2013, 1:01 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 9:53 PM CST (03:53 UTC)
In effect from
Mar 10, 2013, 1:01 AM CST
Expired
Mar 10, 2013, 4:00 PM CDT
In force
14 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3008 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS74 KLUB 100353
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CST SAT MAR 9 2013

TXZ021>032-101200-
/O.NEW.KLUB.WI.Y.0007.130310T0900Z-130310T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
953 PM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY. 

* TIMING...A COLD FRONT WILL SWEEP SOUTHWARD SHORTLY AFTER
  MIDNIGHT WITH STRONG NORTHERLY WINDS DEVELOPING BEFORE DAYBREAK
  SUNDAY. WINDS SHOULD GRADUALLY DIMINISH FROM MID MORNING TO
  MIDDAY.

* WINDS...NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS FROM 45 TO 55 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES
  TRAVELING ON WEST TO EAST ORIENTED ROAD. PATCHY BLOWING DUST MAY
  ALSO BRIEFLY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
825 
WWUS74 KLUB 100701
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
101 AM CST SUN MAR 10 2013

TXZ033>044-101800-
/O.EXB.KLUB.WI.Y.0007.130310T0701Z-130310T1800Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
101 AM CST SUN MAR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* TIMING...A COLD FRONT WILL CONTINUE SWEEPING SOUTHWARD OVERNIGHT
  WITH STRONG NORTHERLY WINDS PERSISTING INTO SUNDAY MORNING.
  WINDS SHOULD GRADUALLY DIMINISH FROM LATE MORNING TO MIDDAY.

* WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH 
  WITH GUSTS FROM 45 TO 55 MPH. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  TRAVELING ON WEST TO EAST ORIENTED ROADS. PATCHY BLOWING DUST 
  MAY ALSO BRIEFLY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND
ALLOW EXTRA STOPPING DISTANCE.

&&

$$

TXZ021>032-101800-
/O.EXT.KLUB.WI.Y.0007.130310T0701Z-130310T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
101 AM CST SUN MAR 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* TIMING...A COLD FRONT WILL CONTINUE SWEEPING SOUTHWARD OVERNIGHT
  WITH STRONG NORTHERLY WINDS PERSISTING INTO SUNDAY MORNING.
  WINDS SHOULD GRADUALLY DIMINISH FROM LATE MORNING TO MIDDAY.

* WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS FROM 45
  TO 55 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  TRAVELING ON WEST TO EAST ORIENTED ROADS. PATCHY BLOWING DUST 
  MAY ALSO BRIEFLY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND
ALLOW EXTRA STOPPING DISTANCE.

&&

$$
192 
WWUS74 KLUB 101546
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1046 AM CDT SUN MAR 10 2013

TXZ021>044-102100-
/O.EXT.KLUB.WI.Y.0007.000000T0000Z-130310T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1046 AM CDT SUN MAR 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY AFTERNOON
  BEFORE GRADUALLY WEAKENING THROUGH THE MIDDLE AND LATE
  AFTERNOON.

* WINDS...NORTHERLY AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES
  TRAVELING ON WEST TO EAST ORIENTED ROADS. PATCHY BLOWING DUST
  MAY ALSO REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF OPEN
  FIELDS AND CONSTRUCTION SITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND
ALLOW EXTRA STOPPING DISTANCE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 9:35 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 9, 9:35 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
935 PM CST SAT MAR 9 2013

.UPDATE...
STRONG 3-6 HOURS SURFACE PRESSURE RISES WILL SHIFT SOUTHEASTWARD
LATER TONIGHT BEHIND A COLD FRONT EXPECTED TO ENTER THE AREA NEAR
OR SHORTLY AFTER MIDNIGHT. STRONGEST PRESSURE RISES SHOULD SKIRT
ACROSS THE NORTHERN HALF OF OUR AREA PER LATEST WRF/NAM AND RAP
MODEL RUNS. AIRMASS MAY ALSO BE DEEPLY ENOUGH MIXED TO TAP INTO
STRONGER 850 MB LEVEL WINDS NEAR 40-45 KNOTS. THIS SUPPORTS WIND
ADVISORY LEVEL WIND SPEEDS DEVELOPING BEFORE DAYBREAK PERHAPS
LASTING THROUGH LATE MORNING BEFORE BACKING OFF. RMCQUEEN

.PREV DISCUSSION... /ISSUED 532 PM CST SAT MAR 9 2013/

AVIATION...
VIGOROUS UPPER LOW WILL SWING SLOWLY EAST ACROSS THE NORTHERN
TEXAS PANHANDLE THIS EVENING INTO SOUTHERN KANSAS EARLY SUNDAY.
STRONG WESTERLY WINDS AT BOTH KLBB AND KCDS SHOULD EASE EARLY THIS
EVENING...BUT A COLD FRONT ARRIVING SHORTLY AFTER MIDNIGHT WILL
RE-INVIGORATE NORTHERLY WINDS THROUGH MUCH OF SUNDAY...POSSIBLY
NEAR AIRPORT WARNING LEVELS AT KLBB BY MID-MORNING SUNDAY.
CONSIDERABLE LOW CLOUDS NEAR THE MVFR LEVEL MASSED ON THE BACK
SIDE OF THE UPPER LOW WILL MOVE SOUTHWARD...SHOULD BE INTO KCDS
BEFORE DAYBREAK AND A POSSIBILITY THAT A CEILING MAY SPREAD AS FAR
WEST AND SOUTH AS KLBB AS WELL. RMCQUEEN

PREV DISCUSSION... /ISSUED 300 PM CST SAT MAR 9 2013/

SHORT TERM...
UPPER LOW WAS SPINNING THROUGH NORTHEAST NEW MEXICO THIS AFTERNOON
AND IS PROJECTED TO EMERGE ACROSS THE HIGH PLAINS TO OUR NORTH
TONIGHT AND THEN TRACK SLOWLY THROUGH KANSAS ON SUNDAY WHILE PERHAPS
DEEPENING A BIT. AT THE SFC...A PACIFIC FRONT HAS MOVED OFF TO THE
EAST TAKING WITH IT THE SHOWER AND THUNDERSTORM CHANCES AND
REPLACING IT WITH GUSTY WESTERLY WINDS. THE DEEP MIXING HAS BEEN
THWARTED SOMEWHAT THANKS TO THE DEVELOPMENT OF SOME MID-LEVEL CLOUDS
AS LIFT AHEAD OF THE LOW WORKS ON THE RELATIVELY DRY POST-FRONTAL
AIR. THIS HAS HELPED TO KEEP THE WINDS AT SOMEWHAT REASONABLE
LEVELS...THOUGH A FEW OF THE STRONGER VIRGA SHOWERS COULD LOCALLY
ENHANCE THE WINDS /LIKE THE ONE THAT PROVIDED A BRIEF GUST TO 61 MPH
AT THE TAHOKA WTM AT 135 PM/. GIVEN THAT THE ENTIRE FA WAS CURRENTLY
EXPERIENCING SUSTAINED WINDS OF 20 TO 35 MPH...WITH GUSTS AS HIGH AS
THE MID-40S...PLAN ON CONTINUING THE WIND ADVISORY UNTIL 00Z...AS IS
CURRENTLY SCHEDULED. AFTER A PERIOD OF THICKENING DUST LATE THIS
MORNING...DUST HAS THINNED AND WAS NOT MUCH OFF A PROBLEM.
HENCE...HAVE TAPERED MENTION BACK TO PATCHY THROUGH THE REMAINDER OF
THE AFTERNOON.

WINDS WILL GRADUALLY SUBSIDE THIS EVENING AS DEEPER MIXING COMES TO
AN END. HOWEVER...AS THE UPPER LOW PIVOTS BY TO OUR NORTH IT WILL
OPEN THE DOOR FOR A CANADIAN COLD FRONT TO PLUNGE THROUGH THE SOUTH
PLAINS EARLY SUNDAY MORNING. THIS FRONT WILL SHIFT THE WINDS AROUND
TO THE NORTH. A TIGHTENING PRESSURE GRADIENT ALONG WITH 850 MB WINDS
OF 40+ KTS WILL DEVELOP AND THIS WILL LEAD TO ANOTHER WINDY DAY. IT
APPEARS ANOTHER WIND ADVISORY MAY BE WARRANTED FOR MUCH OF THE FA
FROM EARLY SUNDAY MORNING THROUGH EARLY TO MID-AFTERNOON WHEN WINDS
SHOULD GRADUALLY BACK OFF. HAVE DECIDED TO HOLD OFF ON ANY
ADDITIONAL HEADLINES FOR NOW IN ORDER NOT TO COMPLICATE THINGS.
INSTEAD WILL ALLOW LATER SHIFTS TO REEVALUATE AND ISSUE...IF
NECESSARY...AFTER TODAY/S WIND ADVISORY EXPIRES. OTHERWISE...LIFT IN
ADVANCE OF THE TROUGH WILL THICKEN CLOUDS ACROSS THE SOUTHEAST ZONES
THIS EVENING AND SOME NWP DOES EVEN GENERATE LIGHT QPF. VERY DRY
LOW-LEVELS WILL LIMIT MEASURABLE RAIN CHANCES THOUGH AN ISOLATED
SPRINKLE IS NOT OUT OF THE QUESTION. ALSO...LOW-LEVEL MOISTURE WILL
BE ENTRAINED IN THE NORTHERLY WINDS BEHIND THE FROPA EARLY SUNDAY
AND WE COULD SEE LOW CLOUDS SPREAD IN THROUGH AT LEAST THE NORTHERN
ZONES...WITH EVEN A FLURRY THERE NOT OUT OF THE QUESTION /THOUGH
LARGE-SCALE SUPPORT WILL BE LACKING/. REGARDLESS...IT WILL BE MUCH
COOLER TOMORROW WITH HIGHS ONLY IN THE 40S AND LOWER 50S FOR
MOST...WHICH WHEN COUPLED WITH THE WINDS WILL MAKE FOR A BLUSTERY
DAY.

LONG TERM...
QUIESCENT PATTERN STILL EXPECTED THIS COMING WEEK WITH NWLY FLOW
ALOFT PREVAILING UNTIL NEXT WEEKEND WHEN LOW AMPLITUDE RIDGING
EXPECTED TO MOVE OVERHEAD. SOUTHERLY LOW LEVEL FLOW BY TUESDAY
WITH POSSIBLE WEAK COLD FRONTS TOWARD OR INTO THE FCST AREA
TUESDAY AND AGAIN LATE IN THE WEEK. LITTLE EFFECT EXPECTED FROM
THOSE FRONTS. LITTLE CHANGE MADE TO INHERITED FCST.

FIRE WEATHER...
STRONG AND DRY WESTERLY WINDS WERE CREATING ELEVATED TO CRITICAL
FIRE WEATHER ACROSS THE AREA TODAY. THE DRIEST CONDITIONS WERE OVER
THE CENTRAL AND SOUTHERN SOUTH PLAINS WHERE A FEW SPOTS HAVE SEEN
HUMIDITIES DROP BELOW 15 PERCENT. EXPECT THESE CONDITIONS TO PERSIST
THROUGH EARLY EVENING BEFORE WINDS DECREASE. THUS...THE FIRE DANGER
STATEMENT REMAINS IN EFFECT UNTIL 7 PM. WINDS WILL REINVIGORATE BUT
VEER TO THE NORTH BEHIND ANOTHER COLD FRONT EARLY SUNDAY.
HOWEVER...TEMPERATURES WILL BE MUCH COOLER...IN THE 40S AND 50S.
THESE COOLER TEMPERATURES COUPLED WITH RH VALUES ONLY FALLING INTO
THE 20-30 PERCENT RANGE WILL LIMIT THE OVERALL FIRE DANGER TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        26  45  25  59  32 /  10  10   0   0   0
TULIA         30  46  25  59  30 /  10  10   0   0   0
PLAINVIEW     31  47  26  61  31 /  10   0   0   0   0
LEVELLAND     33  50  28  63  34 /   0   0   0   0   0
LUBBOCK       34  50  28  63  34 /   0   0   0   0   0
DENVER CITY   32  52  29  63  36 /   0   0   0   0   0
BROWNFIELD    35  52  29  64  34 /   0   0   0   0   0
CHILDRESS     37  50  30  62  35 /  10   0   0   0   0
SPUR          40  51  32  65  35 /  10   0   0   0   0
ASPERMONT     39  54  30  63  36 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM TO 1 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: TXZ021>032.

&&

05/99
Hazardous weather outlook, Mar 9, 8:16 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CST SAT MAR 9 2013

TXZ021>044-110230-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
816 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY NORTHERLY WINDS ARE EXPECTED ON SUNDAY BEHIND A COLD FRONT
WHICH ARE EXPECTED TO LAST MUCH OF THE DAY.

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.